MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; STAPLE, IMPLANTABLE
Catalog Number STR5G
Health Effect - Clinical Codes Abscess (1690); Fistula (1862); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.Only publication year (2016) is known.The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the treatment for the patient, in contour transtar stapler group, who experienced recurrence at the staple line? do you believe the patient complications reported in the article were caused or contributed by the ethicon device? please describe the problem(s) experienced with the device.
 
Event or Problem Description
It was reported via literature article entitled: functional outcomes after disc excision in deep endometriosis of the rectum using transanal staplers a series of 111 consecutive patients.Author: horace roman, m.D., ph.D.,a,b basma darwish, m.D.,a val_erie bridoux, m.D., ph.D.,c rachid chati, m.D.,c sabrina kermiche, m.D.,c julien coget, m.D.,c emmanuel huet, m.D.,c and jean-jacques tuech, m.D., ph.D.Citation: fertil steril 2017;107:977¿86; doi: http://dx.Doi.Org/10.1016/j.Fertnstert.2016.12.030.This prospective study aimed to assess the postoperative outcomes of patients with rectal endometriosis managed by disc excision using transanal staplers.Between jun 2009 and jun 2016, 11 female patients with deep endometriosis of the rectum underwent disc excision using two different transanal staplers: contour transtar stapler ¿ rouen technique (n=42; mean age sd of 29.8±4.2 years) and end-to-end anastomosis circular transanal stapler (n=69; mean age sd of 29.6±4.5 years).In patients who utilized contour transtar stapler, postoperative complications included rectovaginal fistula (n=5) pelvic abscess (n=4) requiring second laparoscopy (n=2) and cases only managed by antibiotics (n=2), transitory bladder atony (n=6) requiring 3wk to 6 months auto-catheterization and recurrence presenting 2-cm-long nodules infiltrating the muscular layer of rectal wall, around the stapled line (n=1) either managed by continuous medical treatment or underwent a new disc excision using eea circular stapler.Disc excision using transanal staplers is a valuable alternative to colorectal resection in selected patients presenting with rectal endometriosis, allowing for good preservation of rectal function.

Brand Name
CONTOUR TRANSTAR STAPLER SET
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7740592
Report Number3005075853-2018-11784
Device Sequence Number1050082
Product Code GDW
UDI-Device Identifier20705036002878
UDI-Public20705036002878
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSTR5G
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2018
Initial Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;